| || |
TO Robert325 - Cutting strips, 2x p/day taper vs. 1x p/day, etc. Please answer!
TO Robert325 - Cutting strips, 2x p/day taper vs. 1x p/day, etc. Please answer!
Hey Robert, don't know if you have been keeping up with the original thread I started about tapering off from Sub by July 2. I have three important questions to ask you. Actually I asked those questions on the other thread but I guess you haven't been reading that thread as I haven't heard from you.
Anyway, I've been dialoging with Suzie (very nice person) as we are both in the same exact situation: both of us have been on Sub for 3-4 years (her 3, me, 4); both are down to .50 mgs; both need to be off by a specific date (her August, me, July) and finally, we both were mistakenly put on Sub. In other words, neither of us were true addicts by anyone's definition.
Okay, so here are my four questions:
(1) Suzie mentioned that your taper plan suggests cutting down from 2x a day to 1x a day once you hit 50 mg. Well, I am at .50 mg, but I'm honestly not able to take it just once a day. By the time 3:00 pm comes around, I really do feel the severe muscle aches and fatigue. So, right now my schedule is a .25mg strip at 4:00 am; a second .25 mg. strip at 3:00 pm.
So, my question to you is, why couldn't I just keep on cutting down the strips to miniscule pieces but keep taking those tiny pieces 2 times a day vs. 1x p/day? Then, when the strips simply cannot be reduced anymore, go down to one a day...then eventually every other day, then off completely? Honestly, I have to do this slowly as possible to avoid any withdrawal pain for the simple reason that I have so much to do before I leave for South Africa, I cannot have ANY pain to speak of as it all has to get done. So if the taper takes longer to avoid that happening, then so be it.
(2) Do you know where I can find the post that shows you how to cut the strips down...by that I mean a taper plan when someone is using strips vs. pills? Suzie said she saw it somewhere on this board but doesn't remember where.
(3) I've gone from 1 mg. to 50 mg and have been on 50 mg (25mg x2) for about 8 days. In two more days, I planned to cut my dose down another .25 (what you suggested). However, I don't know how to do that mathematically. Suzie said 25% of .50 mg would be .375 what what does that look like on a strip? I really need someone to show me how to cut that as I get a brain freeze even trying to figure out how to actually do that!
(4) Last, but not least, do you know if the strips really are stronger then the pills? If so, how much stronger? I remember reading that somewhere. If that is true, then I'm not really taking .50 mg, but actually more then that. Also, do you happen to know the equivalency rate of one opiate to another, specifically, what does .50 mg of Sub = to in say, Vicodin and Morphine?
Thanks for any help you can give here. Overall I'm doing pretty well. I only get severe aches right before my second dose, but the .25 strip piece takes care of that. And I definitely don't have any sleeplessness or muscle cramps.
hi piper.. just wanted to let you know that Robert replied in your other thread and I am still looking for that darn post with how to cut the strips. He said that taking it twice a day is fine. Meanwhile I have found some other info for you. About the strips.. the theory is not that the strips are stronger but rather they are more accurate than the pills so you have nothing to worry about. Here is a link to an explanation:
To reduce by 25% you need to cut your dose into 4 pieces and only take 3... the 4th. one you don't take is 25% of your dose. What I remember about cutting the strips from what I saw in that picture was when the dose gets small you cut at a diagonal and into a triangle. Now you have two triangles... then cut each triangle again in half for a total of four triangles and put one aside for your next dose and take three. Hope that makes sense honey.
Yeah, I think that helps. I might be staying at .50 a week longer. Did you read Dave's original post? I clicked on his link and it appears he had virtually NO withdrawals because he dragged it out longer. I think he said 3 weeks at each new level. That makes more sense to me. I think 10 days is still new soon to cut down again. I mean I went from 1 mg. to 50 mg in one day...not realizing then about the recommended .25% at at time and it was only mildly challenging withdrawal wise. On the other hand, I do take it 2x a day (.25 mg 2x) which I think helps a lot. How are you coming along?
Do what works best for you at this low dose. If it takes a little extra time after using for years who cares? Take your time and finish the race successfully, but you aren't being timed! You can take two doses or one, it's up to you. Those are just tips I give people to how I did it but they aren't set in stone like the 25% reduction is. And the strips are no more powerful than the pills. 2mg is 2mg whether it comes from a pill or a film strip. God bless.
Last edited by Robert_325; 05-08-2012 at 10:45 AM.
I am not a dr. My statements are based on years of experience and related education. Consult with the professional of your choice regarding matters of concern.
Laurie, I did read Dave's wonderful thread and it makes total sense to me that a person who has been on subs for years has to taper slower than others who were on it for only weeks or even months. It has been a daily struggle for me since I went down to .375 from .50 and I think I did it too soon and also it was the very next day after I switched to once a day. But before I make the decision to go up to .50 I am going to change the time of day I dose from day to night and see how that goes. For me to struggle all night and not get much rest and then take a morning dose when I'm feeling w/d's is not working as I continue to feel some w/d's all day. But then again, not getting enough sleep probably contributes so I'm going to try the evening dose tonight and see how that goes.
Originally Posted by piperlaurie
Btw, just wanted to mention that if you do ever decide to try one dose a day remember that you would be taking twice the amount so it will last twice as long... not trying to talk you into it but just wanted to mention that because I was the same way when I took two doses.... by afternoon I needed the other dose but when I took the double dose in the morning that did not happen.
I'm going to do whatever it takes to feel stable and without any pain. Dave's thread made me realize that some of us (me) are prone to guilt and anxiety as we are doing the taper and it keeps us from listening to what our body tells us but mostly realizing that we do not need to be in pain. It just takes us time to catch up with the long half life. What happened with Dave was that by tapering slow and to miniscule amounts the built up sub left his system... all that cumulative half life decreased little by little until it was all gone!! That will happen to us too!!! xoxox Suzie
Yes! Dave's post was great. Since I've been on this stuff for 4 years I think I qualify for being a long-time user. So, I'm going to give it one more week then cut down to 2x a day to the .375. I know you say that taking it 1x is twice the dose but I still don't think that it would last 24 hours. Besides, I really need my sleep. Starting to go through mild withdrawal at 4:00 am works for me, as I take my .25 strip, then go back to sleep for about an hour and a half. I like to start my day no later then 6:00 am if possible. Then at about 4:00 pm, I'm ready for the "second act" as it were.
Sub is a weird drug, as you have no doubt noticed. There are hours when I feel almost normal, and then other times when my body feels like I'm carrying around 50 lb weights...and it's not even consistent with time of day, etc.
RE: Taking one evening dose. If it works for you, great! I just could never take a dose of Sub before bedtime as I would have super bizarre dreams (even more bizarre then I already do) and even hallucinations. It just never works for me to take Sub after about 4 or 5 pm. My body also used to jerk at night, but that stopped after I went down to 1 mg p/day. Do you ever get any of those side effects?
Originally Posted by SuzieOf